Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 97, NWS Cheyenne, WY

August 1, 2006Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 1, 2006, 6:13 PM MDT for Goshen County, Wyoming. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2006, 6:13 PM MDT (00:13 UTC)
Expired
Aug 1, 2006, 7:01 PM MDT
In force
48 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:40 PM MDTTSTM WND GST 60La Grange, WYFLAG TORN OFF POLE AT USPS AND 2 INCH BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 020013
SVRCYS
WYC015-020115-
/O.NEW.KCYS.SV.W.0097.060802T0013Z-060802T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING

* UNTIL 715 PM MDT

* AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES SOUTHWEST OF HAWK SPRINGS RECREATION AREA...OR ABOUT 35 MILES
  NORTHEAST OF CHEYENNE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA GRANGE AND 6 MILES SOUTH OF HAWK SPRINGS RECREATION AREA BY 645
  PM MDT...

LAT...LON 4177 10460 4157 10459 4157 10405 4181 10406

$$

RUBIN
6 follow-up statements
000 
WWUS55 KCYS 020021
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 PM MDT TUE AUG 1 2006

WYC015-020115-
/O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/
GOSHEN WY-
620 PM MDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN GOSHEN COUNTY...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 11 MILES WEST OF HWY 85 MILE MARKER 60...OR ABOUT 32 MILES 
SOUTHWEST OF TORRINGTON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY 85 MILE MARKER 60 BY 635 PM MDT...
  HWY 85 AT HIGHWAY 151 AND 9 MILES SOUTH OF HAWK SPRINGS BY 640 PM
  MDT...
  LA GRANGE AND HAWK SPRINGS RECREATION AREA BY 645 PM MDT...

LAT...LON 4178 10454 4157 10454 4157 10405 4181 10406

$$

RUBIN
000 
WWUS55 KCYS 020027
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT TUE AUG 1 2006

WYC015-020115-
/O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/
GOSHEN WY-
627 PM MDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN GOSHEN COUNTY...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES WEST OF HWY 85 AT HIGHWAY 151...OR ABOUT 30 MILES SOUTH OF
TORRINGTON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY 85 MILE MARKER 60 BY 635 PM MDT...
  HWY 85 AT HIGHWAY 151 AND 9 MILES SOUTH OF HAWK SPRINGS BY 640 PM
  MDT...
  LA GRANGE AND HAWK SPRINGS RECREATION AREA BY 645 PM MDT...

LAT...LON 4178 10446 4157 10446 4157 10405 4189 10406

$$

RUBIN
000 
WWUS55 KCYS 020035
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT TUE AUG 1 2006

WYC015-020115-
/O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/
GOSHEN WY-
635 PM MDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN GOSHEN COUNTY...

AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HWY 85 AT HIGHWAY 151...OR ABOUT 27 MILES SOUTH OF
TORRINGTON...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWK SPRINGS RECREATION AREA AND LA GRANGE BY 640 PM MDT...

LAT...LON 4181 10436 4157 10437 4157 10405 4188 10406

$$

RUBIN
000 
WWUS55 KCYS 020044
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT TUE AUG 1 2006

WYC015-020115-
/O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/
GOSHEN WY-
643 PM MDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN GOSHEN COUNTY...

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HAWK SPRINGS RECREATION AREA...OR ABOUT 26 MILES SOUTH OF
TORRINGTON...MOVING EAST AT 35 MPH.

LAT...LON 4183 10429 4156 10429 4157 10405 4185 10406

$$

RUBIN
000 
WWUS55 KCYS 020054
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT TUE AUG 1 2006

WYC015-020115-
/O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/
GOSHEN WY-
654 PM MDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN GOSHEN COUNTY...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR HAWK SPRINGS RECREATION AREA...OR ABOUT
25 MILES SOUTH OF TORRINGTON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4181 10422 4158 10422 4157 10405 4180 10406

$$

RUBIN
000 
WWUS55 KCYS 020101
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT TUE AUG 1 2006

WYC015-020110-
/O.CAN.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/
GOSHEN WY-
701 PM MDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GOSHEN COUNTY IS
CANCELLED...

THE THUNDERSTORM HAD MOVED EAST OF GOSHEN COUNTY AND WEAKENED.

LAT...LON 4181 10422 4158 10422 4157 10405 4180 10406

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:19 PM MDT, 5 hours 54 minutes earlier.

Area forecast discussion, Aug 1, 12:19 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1219 PM MDT TUE AUG 1 2006

.SHORT TERM...RIGHT REAR QUADRANT OF THE JET MAX WILL BE OVER THE
EASTERN PORTION OF THE CWA THIS EVENING.  AN UPPER TROUGH WILL MOVE
ACROSS THE FORECAST AREA TONIGHT...WITH THE STRONGEST ENERGY MOVING
TO THE NORTH OF THE AREA.  THE UPPER TROUGH AXIS WILL BE EAST OF THE
CWA BY WED AFTERNOON.  WESTERLY FLOW ALOFT WILL SET UP WED NIGHT AND
A WEAK SHORT WAVE WILL MOVE ACROSS THE FORECAST AREA.  EAST TO
SOUTHEAST UPSLOPE FLOW WILL CONTINUE AT THE SURFACE THIS EVENING AND
OVERNIGHT AS SURFACE LOW MOVES FROM EASTERN CO INTO WRN KS.  LOW AND
MID LEVEL MOISTURE ASSOCIATED WITH THE UPPER TROUGH WILL BE OVER THE
AREA.  LIS THIS EVENING WILL BE FROM 0 TO -2.  WILL CONTINUE
WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA
THIS EVENING.  FOR WED...THUNDERSTORM ACTIVITY WILL BE LIMITED TO
THE SOUTHERN LARAMIE RANGE WHILE THE REST OF THE AREA REMAINS DRY.
HIGH TEMPERATURES WED WILL BE FROM 3 TO 5 DEGREES BELOW NORMAL.

.LONG TERM...THURSDAY THROUGH WEDNESDAY. A BROAD FLAT UPPER RIDGE
HOLDS OVER THE HIGH PLAINS AND EASTERN SLOPES OF THE ROCKIES
THURSDAY AND INTO FRIDAY. THIS WILL KEEP POPS LOW AND TEMPERATURES
NEAR NORMAL. ON SATURDAY THE RIDGE IS EXPECTED TO SHIFT EASTWARD
OUT ONTO THE PLAINS AND ALLOW THE RETURN OF A SOUTHWESTERLY
MONSOONAL FLOW THROUGH THE REMAINDER OF THE PERIOD. SCATTERED
AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE NORMAL SATURDAY
THROUGH WEDNESDAY DEVELOPING ON THE WESTERN SLOPES OF THE
MOUNTAINS THEN SLIDING TO THE NORTHEAST BEFORE DISSIPATING DURING
THE EVENING HOURS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...DAUGHERTY
LONG TERM....COPLEY
Hazardous weather outlook, Aug 1, 9:40 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
940 AM MDT TUE AUG 1 2006

WYZ061>067-069-021100-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
940 AM MDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING.
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SOME STORMS MAY
PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH.

SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING WEDNESDAY
THROUGH MONDAY...ESPECIALLY IN AND NEAR THE MOUNTAINS.

SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059-060-068-070-021100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
940 AM MDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. SOME STORMS MAY
PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.

SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.